MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-517-6R
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four 2017 submissions for the same patient event.The others are 1220246-2017-00103 ((b)(6)), 1220246-2017-00104 ((b)(6)), and 1220246-2017-00105 ((b)(6)).The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient had a total knee procedure on (b)(6) 2017 during which the following components were implanted: ar-503-a510 ((b)(6), medwatch 1220246-2017-00103), ar-504-psc9 ((b)(6)- medwatch 1220246-2017-00104), ar-513-t5 ((b)(6)- medwatch 1220246-2017-00105) and ar-517-6r ((b)(6)- medwatch 1220246-2017-00106).Post-op i&d (irrigation and debridement) done on (b)(6) 2017, pus was found inside the knee.All implants were explanted and replaced with cement spacer mixed with antibiotics.Male (b)(6).Additional information obtained (b)(4) 2017: it was reported that on (b)(6) 2017, patient began experiencing marked and severe welling and spontaneous draining.At surgeon office same day cultures were taken and were positive for an unspecified infection disease.On (b)(6) 2017, patient went in for a post op i&d and pus was found inside patient knee.Devices were then explanted.Patient was kept overnight and discharged on (b)(6) 2017.Culture/pathology was performed during revision.Results have not been provided.Patient is expected to have cement spacers left in 3-6 month, after which surgeon will most likely use another manufacturer's product.Patient will need both stems and augment on both the femoral and tibial side.

Brand Name
IBALANCE TKA TIBIAL
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6450280
Report Number1220246-2017-00106
Device Sequence Number16317001
Product Code JWH
UDI-Device Identifier00888867109575
UDI-Public00888867109575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Catalogue NumberAR-517-6R
Device Lot Number1438511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR